MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN USP4-0; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN USP4-0; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z924H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, it was found that the suture had been detached from the needle.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 01/28/2020.A manufacturing record evaluation was performed for the finished device pe5762 batch number, and no non-conformances were identified.It was received for analysis an empty opened labeled winding former, a detached needle and a suture piece of product code z924h, lot pe5762.Additional h3 device evaluation summary: during the visual inspection of the needle, the swage and attachment area were as expected, and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the ends of the suture were cut appears to be by use of the surgical instrument.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.

Brand Name
PDSII VIO 27IN USP4-0
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9473586
Report Number2210968-2019-90937
Device Sequence Number2851935
Product Code NEW
UDI-Device Identifier10705031114777
UDI-Public10705031114777
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberZ924H
Device Lot NumberPE5762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/28/2020
Patient Sequence Number1